EMT Cardiology Sample Test 3
You are dispatched to a 50-year old male patient who is having cardiac issues. Which of the following will occur if the patient’s heart is beating too fast, or too slow?
If this patient becomes too bradycardic or tachicardic, they may go unconscious due to inadequate perfusion.
You are dispatched to a 70-year old male who is complaining of chest pain, and has a history of cardiac problems. If you assist in the administration of nitroglycerin, what is the maximum dosage to be given, without additional medical direction?
The maximum dosage amount is three tablets, or sprays, without additional medical direction.
You are dispatched to a 53-year old female patient who has extreme chest pain. Upon gaining medical direction to administer nitroglycerin, you administer one tablet. What action should you now perform?
Because nitro is a vasodilator you should always check the patient's blood pressure after giving nitro and before giving another dose.
Which statement about the assessment of a patient with cardiac compromise is correct?
It is impossible to determine the actual degree of tissue damage in the field, so the purpose of the focused assessment is to gather information for the receiving facility. You should always ask about medications; it is the M of SAMPLE. The focused history has nothing to do with AED use. Cardiac pain has all sorts of presentations, making it difficult to differentiate from other conditions.
You are dispatched to a 65-year old male who is complaining of severe chest pain, and has a history of cardiac problems. What is the primary role of medical direction in this scenario?
Medical direction's primary role is to authorize the delivery of interventions to the patient by the EMT.
The left atrium
Pulmonary veins return oxygen-rich blood from the lungs to the left atrium, where it is sent to the left ventricle and pumped to the rest of the body.
What are the two lower chambers of the heart called?
The lower chambers of the heart (left and right) are both called the "ventricles".
You are dispatched to a 21-year old male patient who has an elevated pulse. When asked what he was doing, he replies, "I was just running". From the given information, what do you suspect?
Due to the fact the patient had been running the elevated pulse is perfectly within normal limits
You should apply the AED pads to your patient when he
An AED should only be applied when the patient does not have a pulse nor respirations.
Where does blood travel when it leaves the right ventricle of the heart?
Oxygen-poor blood arrives in the right atrium and is pumped out through the right ventricle via the pulmonary arteries, to the lungs.
You are dispatched to a 75-year old female patient who is currently in cardiac arrest. After one shock via the AED she begins breathing at 15 breaths per minute, and has a strong carotid pulse; what is your next step?
The next step after shocking with the AED, and the patient is breathing and has a pulse, is to apply high concentration oxygen via NRB. If the respiratory rate is above or below the minimum and maximum limits, however, you would assist with a bag valve mask.
You are dispatched to a 75-year old female patient who is complaining of extreme chest pain, and trouble breathing. This patient is a high-capacity chain-smoker, and over-weight. Which of the following is most likely to be present?
With this patient you could suspect many things, however the best choice is coronary artery disease.
You are dispatched to a 50-year old male patient who is having extreme chest pain. Of the following, which is a contraindication to administer nitro?
Because Nitro is a Vasodilator it should not be administered to a patient with a systolic blood pressure of below 100, because it may cause their blood pressure to drop to a dangerous level.
In the heart, which valve is located between the right atrium and right ventricle?
The Tricuspid Valve is located BETWEEN the RIGHT ATRIUM and RIGHT VENTRICLE
Research shows that most of the cases of inappropriately delivered shocks from an AED have been caused by
Almost all documented cases of inappropriate shocks have been attributed to human error, such as using the AED in a moving vehicle or operating it on a patient with a pulse.
Please share this quiz to view your results .
This is a timed quiz. You will be given 60 seconds per question. Are you ready?